MAUDE Adverse Event Report: GETINGE DISINFECTION AB 86-SERIES; DISINFECTOR, MEDICAL DEVICES

GETINGE DISINFECTION AB 86-SERIES; DISINFECTOR, MEDICAL DEVICES
Model Number 8668
Medical Device Problem Code Device Fell (4014)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2022
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2022 getinge received information about the event, which was related to the 86-series washer disinfector.The first customer allegation was that the trolley does not lock up when docking to the washer.On september 14th, 2022 we received additional information that the cart with instruments fell to the ground due to the issue.There was no injury or damage reported, however we decided to report the issue based on a potential as a cart falling to the floor could bring a hazardous situation for the operator and lead to a serious injury if the situation was to reoccur.The device was inspected by the technician and the trolley docking mechanism was adjusted and tightened.The device was returned for use in fully operational state.
 
Additional Manufacturer Narrative
Additional information will be provided following the conclusion of the investigation.Device not returned to the manufacturer.
 
Event or Problem Description
Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On september 2nd, 2022 getinge received information about the event, which was related to the 86-series washer disinfector.On september 14th, 2022 we received additional information that the cart with instruments fell to the ground due to the issue.The review of reportable events registered for accessories used with getinge disinfection ab devices reported to company¿s complaint handling system within last 5 years was performed.It revealed that the complaint is one of several reported cases with the allegation about cart, rack or instruments falling or nearly falling from the trolley due to the various reasons.However, compared to the number of devices available on the market according to install base, failure rate is (b)(4).The result of this investigation allows us to conclude that problem is a consequence of the failure during assembly work in the manufacturing process.In order to avoid such incidents in the future, awareness was carried out by the manufacturer for production employees and documented in our complaint handling system.None of the provided information indicates that upon the event occurrence the device was being used for patient treatment or diagnosis.During the investigation, it was found that in the past the reported scenario has led to serious injury.However it has been caused by missing stop pin installed on the trolley, which consists a different reason than investigated herein.A getinge service technician visited the customer site, resolved the problem and returned the device for usage, which is now fully operational.We believe that devices in the market are performing correctly overall.Given the circumstances we shall continue to monitor for any further events of this nature.
 
Additional Manufacturer Narrative
On september 2nd, 2022 getinge received information about the event, which was related to the 86-series washer disinfector.On september 14th, 2022 we received additional information that the cart with instruments fell to the ground due to the issue.Trend review of customer product complaints with the same issue involved on this type of devices reported within the last 5 years was performed but did not provide any signals that triggered further scrutiny.The result of this investigation allows us to conclude that problem is a consequence of the not correctly tightening the screws during the installation and became loose over time.In order to avoid such incidents in the future, an update to the service manual is added in eco24-0141 in order to add a checkpoint to look over the docking fastening screws.None of the provided information indicates that upon the event occurrence the device was being used for patient treatment or diagnosis.It was established that the getinge product was directly involved with the reported event and not meet its specification.A getinge service technician visited the customer site, resolved the problem and returned the device for usage, which is now fully operational.We believe that devices in the market are performing correctly overall.Given the circumstances we shall continue to monitor for any further events of this nature.
 
Event or Problem Description
Manufacturer's reference number: (b)(4).

Brand Name
86-SERIES
Common Device Name
DISINFECTOR, MEDICAL DEVICES
Manufacturer (Section D)
GETINGE DISINFECTION AB
ljungadalsgatan 11
vaxjo
Manufacturer (Section G)
GETINGE DISINFECTION AB
ljungadalsgatan 11
vaxjo
Manufacturer Contact
maria elovsson
ljungadalsgatan 11
vaxjo 
MDR Report Key15435848
Report Number9616031-2022-00020
Device Sequence Number12161328
Product Code MEC
UDI-Device Identifier07340153700277
UDI-Public(01)07340153700277
Combination Product (Y/N)N
Initial Reporter CountrySW
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8668
Device Catalogue NumberS-86682003-CTOM
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2022
Supplement Date Received by Manufacturer10/24/2023
01/10/2025
Initial Report FDA Received Date09/16/2022
Supplement Report FDA Received Date10/24/2023
01/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/19/2020
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown